Ask a doctor

Nine Months After Dysport Lower Lid Fell Causing a Line and Bunching Up of Cheeks, Suggestions?

My Harvard Dr. injected my wrinkle free eyes with dysport as a preventative measure. Two days later I noticed my first line on my face. When I smile the skin under my eyes bunches up creating deep horizontal lines. He said, sorry must be due to my high cheeks. He reassured me it would go away. I'm at 9 months and it still creates a deep line whenever I smile, I now have a deep line at rest. Will this go away or at 9 months is this as good as it will get? Can my face go back to pre-inject

Doctor Answers (6)

Dyport and Botox Effects

+1

Both Dysport and Botox have effects that are temporary.   The results from the treatments will slowly go away over many months,


Philadelphia Plastic Surgeon
5.0 out of 5 stars 2 reviews

Dysport

+1

The effects of Dysport should only last about 3-4 months.  It may be that the Dysport was placed in an area where it is causing lower eyelid weakness causing this undesirable effect.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Post Dysport Side Effects

+1

Thank you for your question. Usually Dysport lasts an average of  3-4 months, but it can last longer in depending on your metabolism. When Dysport is injected into the lower eyelid, your muscle that's not relaxed may overcompensate or be more pronounced causing more wrinkles or bunching up of the muscle groups. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and for the safest and most effective treatments. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

You might also like...

Side effects following Dysport injections

+1

The effects of Dysport will typically last around 3 months and potentially longer with some patients. Side effects from Dysport injections may include the following:

1) Bruising
2) Headaches
3) Eyelid ptosis
4) An expressionless appearance - (if too much is injected, or the injections are not performed properly)
5) Minor swelling

Duration and onset of side effects can vary from patient to patient, but generally will subside following a over a few weeks to months. I would recommend following up with your physician who performed the injections. Thanks and good luck!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Going to Harvard does not always make you wise.

+1

Injecting the lower eyelid with botulinum toxin causes lower eyelid weakness.  This can contribute to a number of issues.  However it is unlikely that at 9 months all of your concerns were caused by the Dysport treatment.  Before completely condemning your doctor, it would be helpful to carefully assess your before and after photographs.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

New lines after Toxin injection

+1

Getting new lines under the eye after after having toxin injections into the crows feet area is not an uncommon situation.  Those with high anterior cheekbones may be more prone to this.  The good thing about toxins is that they are not permanent.  So, the results will go away at some point.  For most, toxins last about 3-4 months.  However, I find that "newbies" often last much much longer than this normal time.  Some may last 9-12 months which is also affected by the dose of the toxin injected.  If it has been 9 months I would go back and visit your dermatologist.  He may be able to help the current horizontal line that you have and also assess how much longer he thinks the toxin will be working there.  Also, I prefer not to inject toxins to "prevent" lines that you don't have.  Wait until you have them to treat them.  Also, modifying the injection technique in the future can help to prevent this when the time comes.  The other thing to consider, is that people with high anterior cheek bones will develop lines under the eyes when they smile as part of the normal aging process.  So, the question becomes, how much of this is from the toxin and how much may also be from the aging process? Go back to talk to your doctor.

Karyn Grossman, MD
Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.